Sign up Latest Topics
 
 
 


Reply
  Author   Comment  
Amandacc

Registered:
Posts: 19
Reply with quote  #1 
Im currently in Florida on holiday, and had to get a sample tested as in pain urinating, frequency and terrible pressure, basically my holiday is ruined so far. Anyway, the results came back with the above growth, I've never heard of it but was prescribed cyprofloxacin, but after reading the side effects i am terrified of taking it! There were other abs that could be prescribed but they gave me this one. What should I do?
Moderatorsusan

Moderator
Registered:
Posts: 1,139
Reply with quote  #2 
So sorry to read that you are struggling on your holiday with a UTI. Pseudomonas is a common cause of UTIs and you are lucky in that it has been picked up on urine analysis by the walk in centre that you went to.

Cipro is a broad spectrum antibiotic - that means it is prescribed for a number of infections including UTI. It is prescribed globally and is used each day by millions of people for infection. As with other antibiotics it can cause side effects but if you feel that you really cannot take the medication prescribed, go back to the health centre and talk with the physician and ask for a prescription for an alternative antibiotic that is also sensitive to the bacteria identified and at a sufficient high dosage. Ensure that they understand that you must be well covered medication wise for the remainder of your holiday and for the flight home and obtain a copy of the urine analysis report so that should symptoms not settle on your return from holiday you can go to your GP with the report and further antibiotics be prescribed.

I would also, as you are in the US, go to Target, Walgreens or the nearest local pharmacy and purchase over the counter something called Azo Standard or Azo Extra Strength. It is a urinary anaeesthetic, comes in tablet form and is used in the US for infections. It does not contain an antibiotic but it will help to numb the pain of a UTI. I’m aware of many, and I include myself, that have counted on it to help control the symptoms of an acute infection. Be warned it will turn your urine a violent shade of orange but it is worth it to help control the pain. It is not expensive (around $6 for a packet of 30 tablets) and I would certainly bring several boxes back with you to the UK as it cannot be purchased here other than through a certainly online global retailer beginning with A.

To help with the symptoms, make sure you are drinking plenty of water, use pain relief, put an ice pack between your legs to help number the nerve endings and try to rest as much as possible. It’s awful when a UTI ruins your holiday but hopefully the antibiotics will relieve the infection and you can enjoy the rest of your time in the US and feel better.
Amandacc

Registered:
Posts: 19
Reply with quote  #3 
Hi Susan
Thanks for the reply, after researching the side effects i am terrified to take the drug! I have been taking Azo but was advised i could only take for 3 days maximum with a 2 week break inbetween, so I can't take any more of this. The other antibiotics that it was susceptible to were:
Cefepime
Ceftazidime
Gentamicin
Imipenem
Levofloxacin
Pip/tazobactam
Tobramycin

I think some of these are by way of IV. I'm so unsure what to do. The UTI is driving me crazy, but the side effects that I can't be exposed to the sun,(hello I'm in Florida it's sunny) and the tendon thing (i suffer with neck and shoulder problems as it is) is very worrying to me.
Moderatorsusan

Moderator
Registered:
Posts: 1,139
Reply with quote  #4 
I would suggest your best option is to go back to the health centre and discuss the alternatives with the physician. Make him aware that you have neck and shoulder problems and are concerned about the side effects of Cipro on existing areas of tendon or muscle damage. The physician will be able to discuss with you what alternatives you could be treated with. I certainly would not leave the infection untreated - you run the risk of it worsening and potentially travelling to the kidneys.

Some antibiotics do have a photo sensitivity issue but as long as you are sensible about your amount of exposure to sunshine and cover up with factor 50 then any photo sensitivity issues should be mitigated.

Hope this resolves quickly for you,
Previous Topic | Next Topic
Print
Reply

Quick Navigation:

Easily create a Forum Website with Website Toolbox.


This Forum is provided by Bladder Health UK and is intended as a place for Sufferers of Interstitial Cystitis, Bacterial Cystitis and Over Active Bladder, together with their family & friends to gather, online in a positive exchange.

BHUK is not a medical body & do not claim to have medical knowledge. It is not the intention of BHUK to provide specific medical advice, but to provide users with information to better understand their health & to manage their suffering.

Specific medical advice will not be provided & BHUK strongly advises that you consult your GP/Consultant/Urologist for professional advice.

We would hope that users of these forums will conduct themselves in a courteous and respectful manner. Any conduct not consistent with this standard will be deleted immediately and the poster may be restricted and/or terminated without warning.